This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
I wish to report a fixed drug eruption to chlordiazepoxide. To my knowledge, such an occurrence has not been reported previously.
Report of a Case
A 48-year-old woman presented complaining of a burning rash that started on the side of her neck as a "small pimple." She was taking conjugated estrogens (Premarin) for menopausal symptoms and chlordiazepoxide, 10 mg four times a day, for "nerves."Physical examination revealed an erythematous papulovesicular patch 2.5 cm in diameter on her left neck. Potassium hydroxide scrapings and a Tzanck preparation were negative for hyphae and viral giant cells, respectively.She was told to stop taking both medications and was treated with betamethasone valerate (Valisone) cream and hydroxyzine hydrochloride (Atarax), 25 mg four times a day. In one week, all that remained was a hyperpigmented macule. On reinstitution of therapy with conjugated estrogens there was no recurrence. However, within 24 hours
Blair HM. Fixed Drug Eruption From Chlordiazepoxide. Arch Dermatol. 1974;109(6):914. doi:10.1001/archderm.1974.01630060082035
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: